Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 52, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2020, 3:43 PM MDT for Sheridan County, Nebraska. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2020, 3:43 PM MDT (21:43 UTC)
- Expired
- Jun 4, 2020, 4:45 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 174 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:05 PM MDT | HAIL 1.5 | 16 S Hay Springs, NE | ESTIMATED BETWEEN 1 AND 1.5 INCH HAIL ALONG WITH 30 TO 35 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
096
WUUS53 KLBF 042143
SVRLBF
NEC161-042245-
/O.NEW.KLBF.SV.W.0052.200604T2143Z-200604T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
343 PM MDT Thu Jun 4 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Central Sheridan County in the Panhandle of Nebraska...
* Until 445 PM MDT.
* At 342 PM MDT, a severe thunderstorm was located 13 miles east of
Box Butte Dam, or 13 miles southwest of Hay Springs, moving east at
35 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Watson Lake, Diamond Lake, Billys Lake, Wolf Hill, Smith Lake State
Wildlife Management Area, Highway 250 crossing the Niobrara River,
Intersection of Highway 87 and Antelope Road, Walgren Lake State
Recreation Area and Argo Hill.
This includes Highway 250 between mile markers 14 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4268 10277 4259 10209 4216 10208 4229 10275
4244 10275 4244 10277
TIME...MOT...LOC 2142Z 281DEG 31KT 4251 10283
HAIL...1.00IN
WIND...70MPH
$$
CDC4 follow-up statements
212
WWUS53 KLBF 042200
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
400 PM MDT Thu Jun 4 2020
NEC161-042245-
/O.CON.KLBF.SV.W.0052.000000T0000Z-200604T2245Z/
Sheridan NE-
400 PM MDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL SHERIDAN COUNTY...
At 400 PM MDT, a severe thunderstorm was located 14 miles south of
Hay Springs, moving east at 35 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Watson Lake, Diamond Lake, Billys Lake, Wolf Hill, Smith Lake State
Wildlife Management Area, Highway 250 crossing the Niobrara River,
Intersection of Highway 87 and Antelope Road, Walgren Lake State
Recreation Area and Argo Hill.
This includes Highway 250 between mile markers 14 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4267 10271 4259 10209 4216 10208 4228 10270
TIME...MOT...LOC 2200Z 281DEG 31KT 4248 10262
HAIL...1.50IN
WIND...70MPH
$$
CDC935
WWUS53 KLBF 042215
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
415 PM MDT Thu Jun 4 2020
NEC161-042245-
/O.CON.KLBF.SV.W.0052.000000T0000Z-200604T2245Z/
Sheridan NE-
415 PM MDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR CENTRAL SHERIDAN COUNTY...
At 415 PM MDT, a severe thunderstorm was located 20 miles south of
Rushville, moving east at 45 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Public.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Watson Lake, Diamond Lake, Billys Lake, Wolf Hill, Smith Lake State
Wildlife Management Area, Highway 250 crossing the Niobrara River and
Argo Hill.
This includes Highway 250 between mile markers 14 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing destructive winds and large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4259 10209 4216 10208 4224 10251 4265 10252
TIME...MOT...LOC 2215Z 281DEG 39KT 4243 10237
HAIL...1.50IN
WIND...<50MPH
$$
CDC886 WWUS53 KLBF 042229 SVSLBF Severe Weather Statement National Weather Service North Platte NE 429 PM MDT Thu Jun 4 2020 NEC161-042245- /O.CON.KLBF.SV.W.0052.000000T0000Z-200604T2245Z/ Sheridan NE- 429 PM MDT Thu Jun 4 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR SOUTHEASTERN SHERIDAN COUNTY... At 428 PM MDT, a severe thunderstorm was located 22 miles north of Ellsworth, or 28 miles southeast of Rushville, moving east at 45 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Watson Lake, Billys Lake, Wolf Hill and Argo Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4259 10209 4216 10208 4221 10236 4263 10236 TIME...MOT...LOC 2228Z 284DEG 41KT 4237 10216 HAIL...0.75IN WIND...60MPH $$ CDC
308
WWUS53 KLBF 042238
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
438 PM MDT Thu Jun 4 2020
NEC161-042248-
/O.EXP.KLBF.SV.W.0052.000000T0000Z-200604T2245Z/
Sheridan NE-
438 PM MDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHERIDAN COUNTY
WILL EXPIRE AT 445 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 4259 10209 4216 10208 4221 10236 4263 10236
TIME...MOT...LOC 2238Z 281DEG 31KT 4236 10207
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:32 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 4, 2:32 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service North Platte NE 332 PM CDT Thu Jun 4 2020 .SHORT TERM...(This evening through Friday night) Issued at 329 PM CDT Thu Jun 4 2020 The short range model consensus suggests a severe storm or two will form off the Black Hills late this afternoon and track into ncntl Nebraska this evening or later. A stationary front drifting through nrn Nebraska this afternoon will pool moisture and be an excellent focus for storm development. The location of the front this evening could very well dictate the track of the severe weather. The NAMnest indicates the storms will move east-southeast at 45 mph and the HRRR shows a storm motion of 50 mph. The very fast motion will place the activity in nrn Nebraska between 10 pm and midnight. Discrete storm development is possible sooner. Winds aloft are strong with a belt of 50kt winds at 500mb but no low level jet is shown in the models. This would likely prevent a turn to the south and keep the storms on an east-southeast course as shown by the models. The thunderstorm forecast tonight follows the down-scaled NAM which tracks a cluster of storms through ncntl Nebraska farther south than the other models. This forecast is consistent with the latest SPC storm outlook. Other isolated strong storms have formed off the Laramie Range this afternoon and will move into wrn Nebraska. None of these storms are expected to be severe. Winds aloft are strong relative to the instability which suggests storms will collapse posing a strong wind gust hazard. The thunderstorm forecast Friday and Friday night uses the short term model blend plus the down-scaled NAM. Wrn and ncntl Nebraska will be post-frontal Friday and the easterlies should lift moisture onto the high plains of WY causing storm development off the Laramie Range. A strong cap and stable air prevents this activity from moving east into wrn and ncntl Nebraska. A strong low level jet and warm front develops Friday night. Isolated shower and thunderstorm chances are in place for this warm front. .LONG TERM...(Saturday through Thursday) Issued at 329 PM CDT Thu Jun 4 2020 A powerful storm system will affect wrn and ncntl Nebraska Saturday through Monday. The models are taking sfc low pressure across wrn Nebraska and deepening it down to between 984mb and 990mb Sunday evening. The best chances for severe weather are Saturday across western Nebraska and Monday across ncntl Nebraska. Sunday's weather is an interlude to Monday's potential event. Chance POP's are in place Saturday and Monday. SPC has already outlooked much of wrn and ncntl Nebraska Saturday for severe weather. Deep synoptic scale lift from an approaching upper level trof, strong shear (near 50kts), and MLCAPE around 3000J/KG should easily support supercells across wrn Nebraska late Saturday. Storm motion will likely be northeast as the upper level flow is amplified north and south. A similar but less sheared environment may develop Monday across ncntl Nebraska. The GFS is giving a flood signal Monday with PWAT north of 1.50 inches and QPF aligned mostly north and south. This storm system will send a strong Pacific cold front through the region Tuesday cooling temperatures and stabilizing the atmosphere through Thursday. Just isolated thunderstorm chances are in place during this time. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1240 PM CDT Thu Jun 4 2020 VFR conditions are expected across western and north central Nebraska for the next 24 hours. However, isolated thunderstorms are possible late this afternoon and evening which could briefly drop ceilings at KVTN into MVFR/IFR conditions. Westerly winds will shift around to the northeast this evening at KLBF and will remain below 10 kts through the remainder of the forecast period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Boatwright
Hazardous weather outlook, Jun 4, 2:11 PM MDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 311 PM CDT Thu Jun 4 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-052015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 311 PM CDT Thu Jun 4 2020 /211 PM MDT Thu Jun 4 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A few severe thunderstorms capable of very large hail and damaging winds are expected across northern Nebraska tonight. The area of concern is generally along and north of a line from Merriman to Brownlee to Burwell with the best chance along and north of a line from Valentine to Ainsworth to O'Neill. Isolated strong thunderstorms are possible this evening across western Nebraska. Lightning and wind gusts to 50 mph are the hazards. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A few severe storms are possible later Saturday as a warm front lifts north through the area. Warm temperatures aloft may keep storms from forming and later forecasts will refine the Saturday potential. A cold front will move slowly southeast across the area Monday. A few severe thunderstorms could develop along the front Monday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Any reports of severe weather would be appreciated tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 4, 2:48 PM MDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
248 PM MDT Thu Jun 4 2020
NEZ004-022-042130-
Sheridan NE-Garden NE-
248 PM MDT Thu Jun 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GARDEN AND SOUTHERN
SHERIDAN COUNTIES UNTIL 330 PM MDT...
At 248 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alliance, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ellsworth, Antioch, Snow Lake, Watson Lake, Wickson Lake, Patterson
Lake, Lakeside, Krause Lake, Kincaid Lake and Kennedy Lake.
This includes the following highways...
Highway 250 between mile markers 1 and 13.
Highway 2 between mile markers 96 and 128.
LAT...LON 4221 10205 4194 10211 4204 10270 4209 10270
4210 10274 4225 10274
TIME...MOT...LOC 2048Z 278DEG 36KT 4216 10281
CDCSpecial weather statement, Jun 4, 3:03 PM MDT, 40 minutes before
Special Weather Statement National Weather Service North Platte NE 303 PM MDT Thu Jun 4 2020 NEZ004-042145- Sheridan NE- 303 PM MDT Thu Jun 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 345 PM MDT... At 302 PM MDT, trained weather spotters reported a strong thunderstorm 7 miles east of Red Cloud Campground, or 8 miles west of Hay Springs, moving east at 35 mph. Dime size hail will be possible with this storm. Locations impacted include... Rushville, Hay Springs, Clinton, Lone Butte, Intersection of Beaver Creek Road and White Clay Creek Road, Highway 250 crossing the Niobrara River, Intersection of Highway 87 and Antelope Road and Walgren Lake State Recreation Area. This includes the following highways... Highway 20 between mile markers 74 and 99. Highway 250 between mile markers 35 and 48. LAT...LON 4277 10223 4250 10224 4255 10277 4277 10277 TIME...MOT...LOC 2102Z 272DEG 29KT 4266 10286 CDC
Special weather statement, Jun 4, 3:15 PM MDT, 28 minutes before
Special Weather Statement National Weather Service North Platte NE 315 PM MDT Thu Jun 4 2020 NEZ022-056-057-042200- Deuel NE-Garden NE-Keith NE- 315 PM MDT Thu Jun 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KEITH...SOUTH CENTRAL GARDEN AND DEUEL COUNTIES UNTIL 400 PM MDT... At 314 PM MDT, Doppler radar was tracking a strong thunderstorm over Chappell, moving east at 45 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Chappell, Big Springs, Brule, Barton, Eagle Gulch Campground, Mount Vernon, Goldeneye State Wildlife Management Area, Megeath, Windlass Hill and Lake View Campground. This includes Interstate 80 in Nebraska between mile markers 78 and 119. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4124 10259 4128 10185 4101 10184 4102 10262 TIME...MOT...LOC 2114Z 272DEG 39KT 4113 10247 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 6:05 PM MDT | Special Weather Statement | LBF | Dawson | 25 min |
| Jun 3, 6:11 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 27 min |
| Jun 3, 6:12 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 26 min |
| Jun 3, 6:16 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 3, 6:21 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| Jun 3, 6:24 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 36 min |
| Jun 3, 6:38 PM MDT | Special Weather Statement | LBF | Lincoln | 52 min |
| Jun 3, 6:56 PM MDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Jun 3, 7:02 PM MDT | Special Weather Statement | LBF | Frontier | 28 min |
| Jun 3, 7:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 11 min |
| Jun 3, 7:25 PM MDT | Areal Flood Advisory | LBF | Custer | 3 hr |
| Jun 3, 7:39 PM MDT | Special Weather Statement | LBF | Sherman | 51 min |
| Jun 3, 7:42 PM MDT | Special Weather Statement | LBF | Custer | 48 min |
| Jun 4, 2:48 PM MDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jun 4, 3:03 PM MDT | Special Weather Statement | LBF | Sheridan | 42 min |
| Jun 4, 3:15 PM MDT | Special Weather Statement | LBF | Deuel | 45 min |
| Jun 4, 3:57 PM MDT | Special Weather Statement | LBF | Perkins | 48 min |
| Jun 4, 4:36 PM MDT | Special Weather Statement | LBF | Lincoln | 39 min |
| Jun 4, 4:37 PM MDT | Special Weather Statement | LBF | Cherry | 23 min |
| Jun 4, 4:59 PM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Jun 4, 5:06 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 39 min |
| Jun 4, 5:12 PM MDT | Special Weather Statement | LBF | Frontier, Hayes | 48 min |
| Jun 4, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Jun 4, 5:23 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 67 min |
| Jun 4, 5:32 PM MDT | Special Weather Statement | LBF | Arthur, Blaine, Garden, Grant, Hooker, McPherson and 1 more | 43 min |
| Jun 4, 5:39 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.